Does Omeprazole Cause Dry Mouth?

Dry Mouth

Yes, omeprazole, which is a proton pump inhibitor (PPI) commonly used to reduce stomach acid, can cause dry mouth as a side effect. Dry mouth, also known as xerostomia, occurs when the salivary glands do not produce enough saliva to keep the mouth adequately moist.

While not everyone who takes omeprazole will experience dry mouth, it is listed as one of the potential side effects of the medication. Other common side effects may include nausea, headache, abdominal pain, and diarrhea. If you are experiencing persistent or bothersome dry mouth while taking omeprazole, it’s important to discuss this with your healthcare provider.

They may explore whether the dry mouth is related to omeprazole or if there are other factors contributing to the symptom. In some cases, adjusting the dosage, switching to a different medication, or addressing other potential causes of dry mouth may be considered.

It’s worth noting that dry mouth can have various causes, including medications, dehydration, certain medical conditions, and lifestyle factors. If you have concerns about the side effects of your medication, it’s important to communicate openly with your healthcare provider, as they can provide guidance based on your individual health situation.

  • Recent Posts

  • Categories

  • Archives

  • Tags